MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PROVENA PPICC, 4F DL, FULL 3CG; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PROVENA PPICC, 4F DL, FULL 3CG; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebt0682 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The facility reported that the provena catheter leaked from a pinhole between the hub and tubing.The line was removed.There was no harm to the patient.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a split is confirmed; however the cause is unknown and an internal investigation is currently ongoing to determine the root cause.One 4 fr dual lumen powerpicc provena was returned for evaluation.An initial visual observation showed use residue throughout the sample.A split was observed in the extension tubing of the red lumen just within the distal end of the luer connector.Both lumens of the sample were flushed and pressurized with a 12 ml syringe of water.No leaks were found in the purple lumen; however, a leak was observed emanating from the split in the extension tubing of the red lumen during pressurization.A microscopic observation revealed the fracture surfaces of the split in the extension tubing of the red lumen were mostly rough and exhibited cracks/fissures and some beach marks, which are indicative of material fatigue.The tubing material of the red and purple lumens were observed to be attached to the luer connector at irregular points along the tubing¿s circumference, and cracking appeared to have initiated at one or more of these points in the red lumen.An internal investigation is currently ongoing to determine the root cause of this cracking.A lot history review (lhr) of rebt0682 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
PROVENA PPICC, 4F DL, FULL 3CG
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6993882
Report Number3006260740-2017-01941
Device Sequence Number1005208
Product Code LJS
UDI-Device Identifier00801741130120
UDI-Public(01)00801741130120
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Remedial Action Other,Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1274108
Device Lot NumberREBT0682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer11/16/2017
12/28/2017
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date01/09/2018
05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1